Flood, Adair
- When
- July 3, 2:00 PM CST to July 4, 3:00 AM CST
- Where
- Adair forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
The Illinois River near Watts rose above its flood stage of 13 feet at 3 pm cdt on July 3. 53 feet at 9 pm cdt that evening before falling below its flood stage at 4 am cdt that night.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
The Illinois River near Watts rose above its flood stage of 13 feet at 3 pm cdt on July 3. The river crested at 18.53 feet at 9 pm cdt that evening before falling below its flood stage at 4 am cdt that night.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 3, 9:20 AM CST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1020 AM CDT SAT JUL 3 2004 PRECIPITATION IN ASSOCIATION WITH MCS HAS SHIFTED SOUTH THIS MORNING WITH CLEARING SKIES ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ALL FLASH FLOOD WARNINGS/WATCHES HAVE BEEN ALLOWED TO EXPIRE WITH NO ADDITIONAL SIGNIFICANT PRECIPITATION EXPECTED THIS AFTERNOON. DID HOLD ON TO SLIGHT CHANCE POPS ACROSS FAR SOUTHEAST OKLAHOMA/WEST-CENTRAL ARKANSAS...HOWEVER ANY STORMS THAT DO DEVELOP WOULD LIKELY REMAIN ISOLATED. WITH THE SWATH OF 4 TO 8 INCH RAINFALL TOTALS OVER THE LAST 24 HOURS...SEVERAL RIVERS WILL REMAIN IN FLOOD INTO SUNDAY. IN ADDITIONAL...SOME SECONDARY LOW LYING ROADS MAY REMAIN IMPASSABLE TODAY. ALREADY SENT UPDATE TO EDIT SKY CONDITION AND DROP HEADLINES...OTHERWISE FORECAST ON TRACK. FORECAST ID= 12 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1135 AM CDT SAT JUL 3 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1135 AM CDT SAT JUL 3 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...RIVER FLOODING CONTINUES ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... THE THUNDERSTORM COMPLEX WHICH AFFECTED PORTIONS OF EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS EARLY THIS MORNING HAS PUSHED SOUTH OF THE REGION. A FEW ISOLATED THUNDERSTORMS COULD DEVELOP THIS AFTERNOON... HOWEVER NO SIGNIFICANT ADDITIONAL RAINFALL IS EXPECTED THROUGH TONIGHT. A LARGE SWATH OF 4 TO 8 INCHES OF RAINFALL HAS OCCURRED SINCE FRIDAY OVER PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SEVERAL RIVERS WILL REMAIN IN FLOOD THROUGH SUNDAY. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS (OKCFLWTUL AND OKCFLSTUL). IN ADDITION...A FEW SECONDARY ROADS MAY REMAIN IMPASSABLE DUE TO HIGH WATER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST RIVER FORECASTS. ACTIVATION MAY BECOME NECESSARY PARTICULARLY TO ADDRESS RIVER FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST THROUGH WEDNESDAY ...WITH TUESDAY AND WEDNESDAY CURRENTLY HAVING THE GREATEST CHANCES OF THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415249.